J Korean Soc Clin Toxicol.  2019 Jun;17(1):28-31. 10.22537/jksct.2019.17.1.28.

A Case of Treatment with QRS Widening in Electrocardiogram after Glyphosate Herbicide Poisoning

Affiliations
  • 1Department of Emergency Medicine, Daegu Fatima Hospital, Daegu, Korea. nanayjh@hanmail.net

Abstract

Glyphosate herbicides, which are widely used worldwide, are known to have low toxicity. However, excessive intake may cause serious life-threatening complications; therefore, caution is needed when using them. A 51-year-old man visited the hospital after ingesting glyphosate herbicide. At the time of admission, his vital signs were 80/60 mmHg-115/min-20/min-37.3℃. Electrocardiogram (ECG) showed QRS widening and corrected QT (QTc) prolongation, and blood tests showed metabolic acidosis. Treatment with gastric lavage, activated charcoal, sodium bicarbonate and intravenous lipid emulsion therapy was performed. After 2 hours, his blood pressure increased to 130/90 mg, and no QRS widening was observed on ECG.

Keyword

Glyphosate; Herbicide; Poisoning; Electrocardiogram

MeSH Terms

Acidosis
Blood Pressure
Charcoal
Electrocardiography*
Gastric Lavage
Hematologic Tests
Herbicides
Humans
Middle Aged
Poisoning*
Sodium Bicarbonate
Vital Signs
Charcoal
Herbicides
Sodium Bicarbonate
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error